Jump to content

Cleangrrl777: Cymbalta Taper Question I can't find the answer to


cleangrrl777

Recommended Posts

I've been counting the little balls out of my Cymbalta 20mg capsules for almost a year now. I know on average there are 200 little granules in there. 

 

I'm down to taking 70 granules out per day.

 

Well, now I'm out of full pills and need to start counting 130 granuales and putting them into a gelatin capsule.

 

Being that I did not think ahead and didn't even realize my prescription was out (and it's a federal holiday) this morning was rough.

 

So...

 

I DID NOT have a gelatin capsule to put the 130 balls into but instead counted them out into the lid and took it like a shot. Then drank water to rinse them all down.

 

Now I'm panicking (Panic Disorder and PTSD) that I'm going to die because I did it without the gelatin capsule. 

 

I found in this forum to mix the balls with applesauce or apple juice (after I did that of course) but couldn't find anything about taking them the way I just did a few hours ago.

 

I took a small dose of Ativan hoping to stop full fledge panic (weaning off of that also- PRN every few days or so).

 

I guess I need some reassurance that I'm not going to die or someone to post a link where other people do this. 

 

I will go get gelatin capsules so I can use all the balls I've taken out since I have no refills now. Cold turkey is not for me either. Ended up in ER last time.

 

 

Was given over 40 psychiatric drugs in a 13-year period after service in Iraq in the US Army. Last four drugs to taper were Effexor, Cymbalta, Clonazepam and Lorazepam. I was taken off Lorazepam abruptly after developing akathisia in January 2016. Off everything since and live with protracted injury and medical trauma from my years as a mental patient. Currently in the film "Medicating Normal" and advocate internationally on these issues. My journey is documented on my YouTube channel "Healingfrom Benzos."

Link to comment
  • Moderator Emeritus

Hi Cleangrrl, don't worry you will be fine. I take effexor beads and just down them with water.

I've never had the gelatin capsules.In the early days I removed beads then took the rest of the capsule

but when I got to lower doses I just took the beads. Now a single capsule lasts about 3 months. They

can be taken in applesauce or yogurt etc. 

 

It would be good if you told us a little about yourself in the introductions section, it would be good see 

your tapering experience as you are obviously tapering very carefully and would be a help for new ones to 

see how it is done.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hello Cleangrrl,

 

I moved your post here to the Introductions and Updates discussion because it's your first post telling us about yourself.  When you have time, please tell us more and add your psychiatric drug history to your signature like this:  http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Welcome to the forum. You'll find lots of good information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Welcome, Cleangrrl777.

 

The gelatin capsules don't offer any particular protection to the Cymbalta beads. They have a special coating, that's where the magic is. I'm sure you will be fine.

 

At this point, you may wish to start weighing your beads to put in gelatin capsules. Counting out all those beads must be quite laborious.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 6 years later...

I’m off all meds for 4.5 years now. Please see my signature below for more information on my current status. I update my YouTube channel regularly and you can see my whole healing process in video form!

Was given over 40 psychiatric drugs in a 13-year period after service in Iraq in the US Army. Last four drugs to taper were Effexor, Cymbalta, Clonazepam and Lorazepam. I was taken off Lorazepam abruptly after developing akathisia in January 2016. Off everything since and live with protracted injury and medical trauma from my years as a mental patient. Currently in the film "Medicating Normal" and advocate internationally on these issues. My journey is documented on my YouTube channel "Healingfrom Benzos."

Link to comment
  • Administrator

Thanks, cleangrrl.

 

Where are you in healing from withdrawal syndrome, do you think? 50% recovered?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy